Finite-dimensional representations of DAHA and affine Springer fibers: the spherical case. (English) Zbl 1237.20008

From the introduction: We classify finite-dimensional simple spherical representations of rational double affine Hecke algebras, and we study a remarkable family of finite-dimensional simple spherical representations of double affine Hecke algebras.
Double affine Hecke algebras (DAHA) were introduced by Cherednik about fifteen years ago to prove MacDonald conjectures. The understanding of their representation theory has progressed very much recently, in particular by the classification of the simple modules in the category \(\mathcal O\) by E. Vasserot [in Duke Math. J. 126, No. 2, 251–323 (2005; Zbl 1114.20002)] (when the parameters are not roots of unity). The latter is very similar to Kazhdan-Lusztig classification of simple modules of affine Hecke algebras. One can show that any simple module in the category \(\mathcal O\) is the top of a module induced from an affine Hecke subalgebra (see Corollary A.3.6). However, the representation theory of DAHA has some specific features that have no analogues for affine Hecke algebras (e.g., it is very difficult to classify the finite-dimensional simple modules).
This can be approached in several ways. The DAHA, denoted by \(\mathbf H\), admits two remarkable degenerated forms. The first one, the degenerated DAHA, denoted by \(\mathbf H'\), is an analogue of the degenerate Hecke algebras introduced by Drinfeld and Lusztig. Its representation theory is more or less the same as that of \(\mathbf H\). The second one was introduced by P. Etingof and V. Ginzburg [Invent. Math. 147, No. 2, 243-348 (2002; Zbl 1061.16032)] and is called the rational DAHA (or rational Cherednik algebra). We denote it by \(\mathbf H''\).
In this article, we concentrate on the spherical finite-dimensional modules. The case of nonspherical modules can probably be done with similar techniques. We come back to this issue later. The article contains two main results.
First, we classify all spherical finite-dimensional simple \(\mathbf H''\)-modules in Theorem 2.8.1. Since the finite-dimensional simple \(\mathbf H''\)-modules belong to the category \(\mathcal O\), each of them is the top of a standard module. The spherical ones are the top of a polynomial representation (which is equal to a standard module induced from the trivial representation of the Weyl group). So they are labelled by the value of the parameter of \(\mathbf H''\), which is a rational number \(c=k/m\) with \((k,m)=1\) and \(m>0\). Surprisingly, the classification we get is extremely simple and nice. The spherical finite-dimensional simple modules correspond to the integers \(k,m\) such that \(k<0\) and \(m\) is an elliptic regular number (i.e., the integer \(m\) is the order of an elliptic element of the Weyl group which is regular in Springer’s sense). In type \(E_8\), for instance, there are twelve elliptic regular numbers. The only known cases before were the case where \(m\) is the Coxeter number in arbitrary type and the dihedral types (in particular, all rank 2 types). Notice that in this article we assume that \(\mathbf H''\) is crystallographic with equal parameters. The proof is as follows. Any simple spherical finite-dimensional \(\mathbf H''\)-module \(M''\) also has the structure of a simple spherical \(\mathbf H\)-module, denoted by \(M\). The algebra \(\mathbf H''\) has two remarkable polynomial subalgebras (yielding, under induction, two representations) called the polynomial representations. A spherical finite-dimensional \(\mathbf H''\)-module is a quotient of both polynomial representations. Using this, one can identify \(M\) with the top of a standard \(\mathbf H\)-module with explicit Langlands parameters (see [Vasserot, loc. cit.] for the terminology). Using the Fourier-Sato transform of perverse sheaves shows that this explicit module is finite-dimensional precisely when \(m\) is elliptic regular.
In the second part of the article, we describe explicitly all the spherical Jordan-Hölder factors (modulo a technical hypothesis). This classification (contrarily to the first one) relies on a case-by-case computation. It is quite remarkable that it involves interesting combinatorial objects that already appear in local Langlands correspondence for \(p\)-adic groups. Affine Hecke algebras are related to unramified Langlands correspondence via Bernstein’s functor. DAHAs seem to be related to the tamely ramified correspondence.
The first chapter contains standard facts on elliptic regular elements in Weyl groups, conjugacy classes of tori in \(G\), and homogeneous regular semisimple elements in the loop Lie algebra \(\mathfrak g=\text{Lie}(G_0)\otimes\mathbb C((\varepsilon))\). In particular, Corollary 1.3.3 gives a criterion for the existence of homogeneous elliptic regular semisimple elements in \(\mathfrak g\) which is important for the rest of the article.
In Sections 2.1, 2.2, and 2.3, we recall the definitions and the main properties of DAHAs, degenerate DAHAs, and rational DAHAs. We introduce the category \(\mathcal O\), the polynomial representation, and the spherical modules for each of these algebras. Propositions 2.1.7 and 2.2.4 are analogues of theorems of Lusztig on affine Hecke algebras which compare the categories \(\mathcal O\) of \(\mathbf H\) and \(\mathbf H'\). Proposition 2.3.1 compares the categories \(\mathcal O\) of \(\mathbf H'\) and \(\mathbf H''\).
In Section 2.4, we introduce the affine Springer fibers and the \(\widehat{\mathbf H}\)-action in their homology. The algebra \(\widehat{\mathbf H}\) is another version of \(\mathbf H\) (both algebras are isogenous); it is the one that appears in the geometric picture. The comparison of the modules of \(\mathbf H\) and \(\widehat{\mathbf H}\) is given in Corollary 2.5.8. The simple modules of \(\widehat{\mathbf H}\), \(\mathbf H\) are classified in Proposition 2.5.1 and Theorem 2.5.3, respectively. Section 2.6 contains generalities on the Fourier-Sato transform. In particular, it is related to the Iwahori-Matsumoto involution in Lemma 2.6.1. In Section 2.7, we give a geometric description of the polynomial representation (in Lemma 2.7.2), which yields a simple characterization of the simple finite-dimensional spherical \(\widehat{\mathbf H}\)-modules in Lemma 2.7.3. Section 2.8 contains the main result of the article (i.e., Theorem 2.8.1), which gives a complete list of all simple finite-dimensional spherical \(\mathbf H''\)-modules.
Section 3 contains a description of the simple finite-dimensional spherical modules that appear (with multiplicities) in the homology of affine Springer fibers. First, Theorem 3.3.1 classifies the isomorphism classes of Jordan-Hölder composition factors of the homology of the affine Springer fiber of an elliptic semi-simple regular element of \(\mathfrak g\) in terms of a set \(\mathcal X_{c,1,RS}\) of local systems. Then Theorem 3.3.6 yields an explicit description of the set \(\mathcal X_{c,1,RS}\) under the technical hypothesis of Conjecture 3.3.3. The proof of Theorem 3.3.6 is based on an explicit description of the affine Springer map in the case we are interested in. It uses the technical results in Sections 3.1 and 3.2, which are proved via the evaluation map \(\mathbb C((\varepsilon))\to\mathbb C\), \(f(\varepsilon)\mapsto f(1)\). The assumption of Conjecture 3.3.3 is checked in a large number of cases in Section 4 (on a case-by-case analysis).


20C08 Hecke algebras and their representations
14M15 Grassmannians, Schubert varieties, flag manifolds
Full Text: DOI arXiv


[1] H. Bass and W. Haboush, Linearizing certain reductive group actions , Trans. Amer. Math. Soc. 292 (1985), 463–482. JSTOR: · Zbl 0602.14047
[2] A. Beilinson and V. Drinfeld, Opers ,\arxivmath/0501398v1[math.AG]
[3] Yu. Berest, P. Etingof, and V. Ginzburg, Cherednik algebras and differential operators on quasi-invariants , Duke Math. J. 118 (2003), 279–337. · Zbl 1067.16047
[4] -, Finite-dimensional representations of rational Cherednik algebras , Int. Math. Res. Not. 2003 , no. 19, 1053–1088. · Zbl 1063.20003
[5] N. Berline, E. Getzler, and M. Vergne, Heat Kernels and Dirac Operators , Grundlehren Math. Wiss. 298 , Springer, Berlin, 1992. · Zbl 0744.58001
[6] J. Bernstein and V. Lunts, Equivariant Sheaves and Functors , Lecture Notes in Math. 1578 , Springer, Berlin, 1994. · Zbl 0808.14038
[7] R. Bezrukavnikov, The dimension of the fixed point set on affine flag manifolds , Math. Res. Lett. 3 (1996), 185–189. · Zbl 0874.20033
[8] R. Bezrukavnikov and P. Etingof, Parabolic induction and restriction functors for rational Cherednik algebras , preprint,\arxiv0803.3639v3[math.RT] · Zbl 1226.20002
[9] A. Bia\(\lcut\)ynicki-Birula, On fixed point schemes of actions of multiplicative and additive groups , Topology 12 (1973), 99–103. · Zbl 0255.14015
[10] A. Borel and N. R. Wallach, Continuous Cohomology , Discrete Subgroups , and Representations of Reductive Groups , Am. of Math. Stud. 94 , Princeton Univ. Press, Princeton, 1980. · Zbl 0443.22010
[11] N. Bourbaki, Éléments de mathématique, fasc. 34: Groupes et algèbres de Lie, chapitres 4–6 , Masson, Paris, 1981.
[12] J.-L. Brylinski, “Transformations canoniques, dualité projective, théorie de Lefschetz, transformations de Fourier et sommes trigonométriques” in Microlocal Geometry and Microlocal Analysis , Astérisque 140 –. 141 , Soc. Math. France, Montrouge, 1986, 3–134. · Zbl 0624.32009
[13] J. Carmona, “Sur la classification des modules admissibles irréductibles” in Noncommutative Harmonic Analysis and Lie Groups (Marseille, 1982), Lecture Notes in Math. 1020 , Springer, Berlin, 1983, 11–34. · Zbl 0536.22023
[14] R. W. Carter, Conjugacy classes in the Weyl group , Compositio Math. 25 (1972), 1–59. · Zbl 0254.17005
[15] -, Lie Algebras of Finite and Affine Type , Cambridge Stud. Adv. Math. 96 , Cambridge Univ. Press, Cambridge, 2005. · Zbl 1110.17001
[16] I. Cherednik, Double Affine Hecke Algebras , London Math. Soc. Lecture Note Ser. 319 , Cambridge Univ. Press, Cambridge, 2005. · Zbl 1087.20003
[17] T. Chmutova, Representations of the rational Cherednik algebras of dihedral type , J. Algebra 297 (2006), 542–565. · Zbl 1100.20005
[18] N. Chriss and V. Ginzburg, Representation Theory and Complex Geometry , Birkhäuser, Boston, 1997. · Zbl 0879.22001
[19] D. H. Collingwood and W. M. Mcgovern, Nilpotent Orbits in Semisimple Lie Algebras , Van Nostrand Reinhold Math. Ser., Van Nostrand Reinhold, New York, 1992. · Zbl 0972.17008
[20] S. Debacker, Parametrizing conjugacy classes of maximal unramified tori via Bruhat-Tits theory , Michigan Math. J. 54 (2006), 157–178. · Zbl 1118.22005
[21] S. Debacker and M. Reeder, Depth-zero supercuspidal \(L\)-packets and their stability to appear in Ann. of Math (2) (2009). · Zbl 1193.11111
[22] F. De Mari, C. Procesi, and M. A. Shayman, Hessenberg varieties , Trans. Amer. Math. Soc. 332 , no. 2 (1992), 529–534. · Zbl 0770.14022
[23] J. Denef and F. Loeser, Regular elements and monodromy of discriminants of finite reflection groups , Indag. Math. (N.S.) 6 (1995), 129–143. · Zbl 0832.32019
[24] C. DezéLéE, Représentations de dimension finie de l’algèbre de Cherednik rationnelle , Bull. Soc. Math. France 131 (2003), 465–482. · Zbl 1107.20004
[25] J. Dixmier, Champs de vecteurs adjoints sur les groupes et algèbres de Lie semi-simples , J. Reine Angew. Math. 309 (1979), 183–190. · Zbl 0409.22009
[26] C. F. Dunkl, M. F. E. De Jeu, and E. M. Opdam, Singular polynomials for finite reflection groups , Trans. Amer. Math. Soc. 346 , no. 1 (1994), 237–256. JSTOR: · Zbl 0829.33010
[27] C. F. Dunkl and E. M. Opdam, Dunkl operators for complex reflexion groups , Proc. London Math. Soc. (3) 86 (2003), 70–108. · Zbl 1042.20025
[28] P. Etingof, Reducibility of the polynomial representation of the degenerate double affine Hecke algebra , preprint,\arxiv0706.4308v1[math.QA]
[29] P. Etingof and V. Ginzburg, Symplectic reflection algebras, Calogero-Moser space, and deformed Harish-Chandra homomorphism , Invent. Math. 147 (2002), 243–348. · Zbl 1061.16032
[30] S. Evens and I. Mirković, Fourier transform and the Iwahori-Matsumoto involution , Duke Math. J. 86 (1997), 435–464. · Zbl 0869.22010
[31] C. K. Fan, Euler characteristic of certain affine flag varieties , Transform. Groups 1 (1996), 35–39. · Zbl 0876.20026
[32] M. Finkelberg and V. Ginzburg, Cherednik algebras for algebraic curves , preprint,\arxiv0704.3494v3[math.RT]
[33] M. Geck and G. Pfeiffer, Characters of finite Coxeter groups and Iwahori-Hecke algebras , London Math. Soc. Monogr. (N.S.) 21 , Oxford Univ. Press, New York, 2000. · Zbl 0996.20004
[34] V. Ginzburg, N. Guay, E. Opdam, and R. Rouquier, On the category \(O\) for rational Cherednik algebras , Invent. Math. 154 (2003), 617–651. · Zbl 1071.20005
[35] M. Goresky, R. Kottwitz, and R. Macpherson, Purity of equivalued affine Springer fibers , Represent. Theory 10 (2006), 130–146. · Zbl 1133.22013
[36] B. H. Gross and M. Reeder, From Laplace to Langlands via representations of orthogonal groups , Bull. Amer. Math. Soc. (N.S.) 43 (2006), 163–205. · Zbl 1159.11047
[37] M. Haiman, “Cherednik algebras, Macdonald polynomials and combinatorics” in International Congress of Mathematicians, Vol. III (Madrid, 2006), European Math. Soc., Zürich, 2006, 843–872. · Zbl 1099.33014
[38] V. G. Kac and D. H. Peterson, “112 constructions of the basic representation of the loop group of \(E_8\)” in Symposium on Anomalies, Geometry, Topology (Chicago, 1985) , World Sci., Singapore, 1985, 276–298. · Zbl 0642.17013
[39] M. Kashiwara, “The flag manifold of Kac-Moody Lie algebra in Algebraic Analysis, Geometry, and Number Theory (Baltimore, 1988) , Johns Hopkins Univ. Press, Baltimore, 1989, 161–190. · Zbl 0764.17019
[40] M. Kashiwara and P. Schapira, Sheaves on Manifolds , Grundlehren Math. Wiss. 292 , Springer, Berlin, 1990. · Zbl 0709.18001
[41] M. Kashiwara and M. Shimozono, Equivariant K-theory of affine flag manifolds and affine Grothendieck polynomials ,\arxivmath/0601563v2[math.AG] · Zbl 1173.19004
[42] D. Kazhdan and G. Lusztig, Proof of the Deligne-Langlands conjecture for Hecke algebras , Invent. Math. 87 (1987), 153–215. · Zbl 0613.22004
[43] -, Fixed point varieties on affine flag manifolds , Israel J. Math. 62 (1988), 129–168. · Zbl 0658.22005
[44] D. Kazhdan and Y. Varshavsky, “Endoscopic decomposition of certain depth zero representations” in Studies in Lie Theory , Progr. Math. 243 , Birkhäuser, Boston, 2006, 223–301. · Zbl 1109.22011
[45] B. Kostant, The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group , Amer. J. Math. 81 (1959), 973–1032. JSTOR: · Zbl 0099.25603
[46] -, Lie group representations on polynomial rings , Amer. J. Math. 85 (1963), 327–404. JSTOR: · Zbl 0124.26802
[47] R. E. Kottwitz, Transfer factors for Lie algebras , Represent. Theory 3 (1999), 127–138. · Zbl 1044.22011
[48] G. Lusztig, Affine Hecke algebras and their graded version , J. Amer. Math. Soc. 2 (1989), 599–635. JSTOR: · Zbl 0715.22020
[49] -, Study of perverse sheaves arising from graded Lie algebras , Adv. Math. 112 (1995), 147–217. · Zbl 1001.17033
[50] -, Bases in equivariant \(K\)-theory , Represent. Theory 2 (1998), 298–369. · Zbl 0901.20034
[51] -, Bases in equivariant \(K\)-theory, II , Represent. Theory 3 (1999), 281–353. · Zbl 0999.20036
[52] I. G. Macdonald, Polynomial functors and wreath products , J. Pure Appl. Algebra 18 (1980), 173–204. · Zbl 0455.18002
[53] G. J. Mcninch and E. Sommers, Component groups of unipotent centralizers in good characteristic , J. Algebra 260 (2003), 323–337. · Zbl 1026.20026
[54] I. Mirković, Character sheaves on reductive Lie algebras , Mosc. Math. J. 4 (2004), 897–910. · Zbl 1066.14058
[55] B.-C. Ngô, Fibration de Hitchin et endoscopie , Invent. Math. 164 (2006), 399–453. · Zbl 1098.14023
[56] A. Ram and J. Ramagge, “Affine Hecke algebras, cyclotomic Hecke algebras, and Clifford theory” in A Tribute to C. S. Seshadri (Chennai, India, 2002) , Trends Math., Birkhäuser, Basel, 2003, 428–466. · Zbl 1063.20004
[57] M. Reeder, Desingularizations of some unstable orbit closures , Pacific J. Math. 167 (1995), 327–343. · Zbl 0851.22007
[58] -, Nonstandard intertwining operators and the structure of unramified principal series representations , Forum Math. 9 (1997), 457–516. · Zbl 0882.22020
[59] -, Isogenies of Hecke algebras and a Langlands correspondence for ramified principal series representations , Represent. Theory 6 (2002), 101–126. · Zbl 0999.22021
[60] -, Level-two structure of simply-laced Coxeter groups , J. Algebra, 285 (2005), 29–57. · Zbl 1157.20330
[61] -, Cyclotomic structures on root lattices , preprint, 2006.
[62] -, Supercuspidal L-packets of positive depth and twisted Coxeter elements , J. Reine Angew. Math. 620 (2008), 1–33. · Zbl 1153.22021
[63] R. W. Richardson, On orbits of algebraic groups and Lie groups , Bull. Austral. Math. Soc. 25 (1982), 1–28. · Zbl 0467.14008
[64] R. Rouquier, q-Schur algebras and complex reflection groups , Mosc. Math. J. 8 (2008), 119–158. · Zbl 1213.20007
[65] P. Slodowy, Simple Singularities and Simple Algebraic Groups , Lecture Notes in Math. 815 , Springer, Berlin, 1980. · Zbl 0441.14002
[66] T. A. Springer, Regular elements of finite reflection groups , Invent. Math. 25 (1974), 159–198. · Zbl 0287.20043
[67] -, Linear Algebraic Groups , 2nd ed., Progr. Math. 9 , Birkhäuser, Boston, 1998. · Zbl 0927.20024
[68] T. A. Springer and R. Steinberg, “Conjugacy classes” in Seminar on Algebraic Groups and Related Finite Groups (Princeton, 1968/1969) , Lecture Notes in Math. 131 , Springer, Berlin, 1970, 167–266.
[69] R. Steinberg, Endomorphisms of Linear Algebraic Groups , Mem. Amer. Math. Soc. 80 , Amer. Math. Soc., Providence, 1968. · Zbl 0164.02902
[70] E. Vasserot, Induced and simple modules of double affine Hecke algebras, Duke Math. J. 126 (2005), 251–323. · Zbl 1114.20002
[71] M. Varagnolo and E. Vasserot, From double affine Hecke algebras to quantized affine Schur algebras , Int. Math. Res. Not. 2004 , no. 26, 1299–1333. · Zbl 1073.22011
[72] è. B. Vinberg, The Weyl group of a graded Lie algebra (in Russian), Izv. Akad. Nauk USSR Ser. Mat. 40 , no. 3 (1976), 488–526.; English translation in Math. USSR-Izv. 10 , no. 3 (1976), 463–495. · Zbl 0371.20041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.